Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 243, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 11, 2003, 6:39 PM EDT for Wayne County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2003, 6:39 PM EDT (22:39 UTC)
- Expired
- Aug 11, 2003, 7:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Wayne County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2262 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 112239
SVRJAX
GAC305-112330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
639 PM EDT MON AUG 11 2003
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 730 PM EDT
* AT 639 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 9 MILES WEST
OF ODUM...OR ABOUT 6 MILES SOUTH OF SURRENCY...MOVING EAST AT 20
MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 730 PM EDT...
ODUM...
JESUP...
DOCTORTOWN...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WIND IN EXCESS OF 60 MPH...LARGE HAIL...AND DANGEROUS
LIGHTNING.
LAT...LON 3179 8195 3163 8178 3153 8190 3151 8205
3157 8214 3177 8213 3182 8204
$$
SHASHYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:38 PM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Aug 11, 2:38 PM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 238 PM EDT MON AUG 11 2003 CURRENTLY...AMPLIFIED FLOW ALOFT WITH DEEP TROF OVER THE EASTERN UNITED STATES. AT THE SURFACE...AN ELONGATED TROF STRETCHES FROM THE ATLANTIC STATES TO THE GULF OF MEXICO. MARGINALLY MOIST BUT VERY UNSTABLE AIRMASS IS IN PLACE. STRONGEST CONVECTION OVER COASTAL COUNTIES WHERE MID-LEVEL SHORTWAVE IS INTERACTING WITH THE ATLANTIC SEA-BREEZE. PUBLIC...SERIES OF IMPULSES WILL CONTINUE TO ROUND BASE OF UPPER TROF THROUGH TONIGHT. BEGINNING TUESDAY THE UPPER TROUGH RETROGRESSES WEST-SOUTHWEST WHILE BERMUDA HIGH BUILDS IN FROM THE EAST. SHOULD SEE LESS COVERAGE THROUGH WEDNESDAY AS DRIER AIR FILTERS INTO THE AREA COMPLIMENTS OF THE BERMUDA HIGH. WETTER CONDITIONS TO RETURN THURSDAY (MAINLY FLORIDA ZONES) AS EASTERLY WAVE WILL LIKELY INTENSIFY WHILE MARCHING WEST ACROSS THE CARIBBEAN SEA AND INTO THE GULF OF MEXICO. LIGHT TRANSPORT WINDS ON TUESDAY WILL RESULT IN SEA-BREEZE COLLISION WELL INLAND WITH SEA-BREEZES MERGING FURTHER WEST WEDNESDAY AND THURSDAY DUE TO MODERATE EASTERLY FLOW ESTABLISHING. EXTENDED...LONG RANGE MODELS SUGGEST HIGH PRESSURE WILL POSITION OVER THE REGION ON FRIDAY...THEN RETROGRESSES THROUGH THE WEEKEND WITH UPPER TROF DIGGING SOUTH ALONG THE EASTERN SEABOARD. IN FACT... MRF SOLN BRING ATTENDANT COLD FRONT ALL THE WAY DOWN TO THE STATE LINE. THIS IS LIKELY OVERDONE GIVEN TIME OF YEAR. WILL TONE DOWN NORTHERLY WINDS...THUS LOW-END SCATTERED POPS ACROSS THE BOARD LOOK GOOD GIVEN LACK OF DOMINANT WEATHER FEATURE. MARINE...NO HEADLINES EXPECTED. SOUTHERLY FLOW TO CONTINUE THROUGH TUESDAY THEN SHIFT TO THE EAST ON WEDNESDAY AS AS SUBTROPICAL RIDGE AXIS ADVANCES NORTH ALONG THE ATLANTIC COAST. WINDS WILL LIKELY REACH CAUTIONARY LEVELS BY THURSDAY AS TROPICAL WAVE INTENSIFIES WHILE MARCHING WEST OVER THE CARIBBEAN SEA AND INTO THE GULF OF MEXICO. AS ADVERTISED...LONG EASTERLY FETCH SWELLS COULD START TO AFFECT WATERS BY THURSDAY. FIRE WX...NO HEADLINES. MINIMUM RH VALUES WILL CONTINUE WELL ABOVE CRITICAL THRESHOLDS. .PRELIMINARY POINT TEMPS/POPS... AMG 71 88 72 90 / 20 50 10 30 SSI 73 86 76 87 / 30 50 10 20 JAX 72 88 74 90 / 30 50 10 20 SGJ 73 87 75 87 / 30 50 10 20 GNV 71 89 72 91 / 20 50 10 30 OCF 72 90 73 91 / 20 50 10 30 16
Hazardous weather outlook, Aug 11, 1:30 PM EDT, 5 hours 9 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-112300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 130 PM EDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A MOIST SOUTHWEST FLOW OFF THE GULF OF MEXICO WILL AGAIN PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND INTO THIS EVENING. THESE THUNDERSTORMS WILL PRODUCE BRIEF PERIODS OF HEAVY RAINFALL WITH ADDITIONAL RAINFALL ACCUMULATIONS OF 1 TO 2 INCHES IN THE STRONGER STORMS. MINOR LOCALIZED FLOODING IS POSSIBLE AS SOME AREAS ARE SATURATED FROM SEVERAL CONSECUTIVE DAYS OF RAINFALL. INTERESTS IN LOW LYING AREAS SHOULD MONITOR THE LATEST FORECAST INFORMATION AND RIVER STATEMENTS...ESPECIALLY THOSE IN SOUTHWEST MARION COUNTY NEAR THE RAINBOW AND WITHLACOOCHEE RIVERS...AND INTERESTS NEAR THE SATILLA RIVER NEAR ATKINSON WHERE RIVER FLOOD WARNINGS ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED THUNDERSTORMS WILL DEVELOP EACH AFTERNOON MAINLY OVER INTERIOR AREAS. THIS RISK OF RIP CURRENTS WILL INCREASE ALONG THE EAST COAST BEGINNING WEDNESDAY DUE TO AN INCREASING EASTERLY FLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. SPOTTERS SHOULD BE ON THE ALERT FOR THE POSSIBILITY OF STORMS PRODUCING LOWLAND FLOODING IN SOME AREAS. PLEASE RELAY ANY REPORTS OF FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ
In the hours before
Special weather statement, Aug 11, 5:33 PM EDT, 1 hour 6 minutes before
FLZ024-112200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 533 PM EDT MON AUG 11 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NASSAU COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 600 PM... AT 533 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 12 MILES NORTH OF CALLAHAN...OR ABOUT 6 MILES NORTHEAST OF HILLIARD...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND CALLAHAN THROUGH 600 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. SHASHY
Special weather statement, Aug 11, 5:49 PM EDT, 50 minutes before
GAZ134-135-112230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 549 PM EDT MON AUG 11 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN BACON AND SOUTHERN APPLING COUNTIES FOR STRONG THUNDERSTORM WINDS...HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM... AT 549 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 13 MILES SOUTHWEST OF BAXLEY...OR ABOUT 6 MILES NORTH OF ALMA...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BAXLEY AND SURRENCY THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF LOW LYING AREAS. HESS
Local storm report, Aug 11, 5:56 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
556 PM EDT MON AUG 11 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM DOWNTOWN JACKSONVILLE FL .88 INCH HAIL
08/11/03 DUVAL PENNY TO NICKEL SIZE HAIL
REPORTED BY GENERAL PUBLIC
NEAR I-95 AND MARTIN LUTHER
KING BLVD
HESSLocal storm report, Aug 11, 6:19 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
619 PM EDT MON AUG 11 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM KINGSLAND GA WIND DAMAGE
08/11/03 CAMDEN NUMEROUS TREES AND POWER
LINES DOWN. ONE SET OF
TRAFFIC LIGHTS BLOWN DOWN.
REPORTED BY EMERGENCY
MANAGEMENT
0600 PM KINGSLAND GA FLASH FLOODS
08/11/03 CAMDEN STREET FLOODING WIDESPREAD
IN KINGSLAND. WATER CLOSE
TO HOME ON MAPLE AVE.
REPORTED BY EMERGENCY
MANAGEMENT
0615 PM KINGSLAND GA .75 INCH HAIL
08/11/03 CAMDEN PENNY SIZE HAIL. REPORTED
BY EMERGENCY MANAGEMENT
HESSSpecial weather statement, Aug 11, 6:23 PM EDT, 16 minutes before
GAZ164-112315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 623 PM EDT MON AUG 11 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CHARLTON COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 715 PM... AT 623 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 16 MILES SOUTH OF FOLKSTON...OR ABOUT 9 MILES SOUTHWEST OF HILLIARD...MOVING WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOMELAND AND FOLKSTON THROUGH 715 PM EDT. SMALL HAIL AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. SHASHY
Local storm report, Aug 11, 6:29 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
629 PM EDT MON AUG 11 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM JACKSONVILLE NORTHSIDE FL HEAVY RAINFALL
08/11/03 DUVAL 4 INCHES OF RAIN IN APPROX
1 HR (5-6 PM) REPORTED BY
SKYWARN SPOTTER NEAR U.S.
HIGHWAY 1 AND EDGEWOOD AVE
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:13 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 47 min |
| Aug 11, 6:00 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 45 min |
| Aug 11, 6:13 PM EDT | Severe Thunderstorm Warning | JAX | Appling | 47 min |
| Aug 11, 6:28 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.